MAUDE Adverse Event Report: MISONIX INC. NEXUS BONESCALPEL MICRO HOOK SHAVER & TUBESET; ULTRASONIC SURGICAL ASPIRATOR SYSTEM

MISONIX INC. NEXUS BONESCALPEL MICRO HOOK SHAVER & TUBESET; ULTRASONIC SURGICAL ASPIRATOR SYSTEM
Model Number 110-31-1210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nexus bonescalpel® micro hook shaver & tubeset, 110-31-1210 was reported to have caused bleeding to the patient after the surgeon lifted the shaver and caught a blood vessel.The subject shaver was not returned to misonix for evaluation because it was disposed of after case completion.Review of the inspection records for the microhook shaver reveals that there were no deviations found during in-process or final inspection of the device.We cannot determine a definitive root cause because the device was not returned for further investigation.
 
Event or Problem Description
Dr.(b)(6) was using the microshaver for a 3 level acdf.It was from c4-c7.He was usinf the microshaver on the second level when he lifted the shaver and caught a vessel.This caused bleeding instantaneously.

Brand Name
NEXUS BONESCALPEL MICRO HOOK SHAVER & TUBESET
Common Device Name
ULTRASONIC SURGICAL ASPIRATOR SYSTEM
Manufacturer (Section D)
MISONIX INC.
1938 new highway
farmingdale NY 11735
MDR Report Key12333435
Report Number2435119-2021-00020
Device Sequence Number2506380
Product Code LFL
UDI-Device Identifier00841626102996
UDI-Public00841626102996
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-31-1210
Device Lot Number213055
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;